MAUDE Adverse Event Report: STRYKER SPINE-US 9.5X100 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 9.5X100 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 4826195100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw broke during surgery, a part of screw was left in the patient.A surgical delay of 10 minute was reported.No adverse consequences to the patient has been reported.
 
Additional Manufacturer Narrative
Method: visual inspection, material analysis, product history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed via visual inspection of the returned product.The tulip and its locking ring showed no signs of damage.Material analysis found that the device was found to have fractured in a mode of ductile overload due to an applied torsional force.The elemental constituents met the print requirements.It was reported that the patient had hard bone, which would contribute to the difficulty inserting the screw that would require more force than usual and cause the ductile overload due to an applied torsional force.Conclusion: the root cause of the reported event is excessive force applied with screw hole preparation, under tapping, and patient bone quality being contributing factors.
 
Event or Problem Description

Brand Name
9.5X100 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8114493
Report Number3005525032-2018-00078
Device Sequence Number1692075
Product Code NKB
UDI-Device Identifier07613327351750
UDI-Public07613327351750
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4826195100
Device Lot NumberB72295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1